Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 6, 2009, 4:48 AM MST. It took effect at Jan 6, 2009, 8:00 PM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 4:48 AM MST (11:48 UTC)
- In effect from
- Jan 6, 2009, 8:00 PM MST
- Expired
- Jan 8, 2009, 4:39 AM MST
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 061148 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 448 AM MST TUE JAN 6 2009 MTZ009-010-048-062300- /O.UPG.KTFX.HW.A.0001.090107T0300Z-090108T1800Z/ /O.NEW.KTFX.HW.W.0001.090107T0300Z-090108T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 448 AM MST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP TONIGHT OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND CONTINUE THROUGH THE DAY ON WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH TONIGHT WITH GUSTS TO 70 MPH LATE TONIGHT THROUGH WEDNESDAY. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ012-046-049-050-062300- /O.NEW.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/ CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...CONRAD...FAIRFIELD... STANFORD 448 AM MST TUE JAN 6 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONG WINDS ARE LIKELY LATE TONIGHT THOUGH WEDNESDAY AS AN AREA OF LOW PRESSURE MOVES AWAY FROM THE REGION WITH VERY STRONG WINDS MOVING OVER THE ROCKIES DURING THE DAY ON WEDNESDAY. SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY OVER WESTERN AND SOUTHWEST PORTIONS OF NORTH CENTRAL MONTANA ON WEDNESDAY WITH GUSTS UP TO 60 MPH POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HOENISCH
7 follow-up statements
000 WWUS75 KTFX 062142 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MST TUE JAN 6 2009 MTZ046-049-062245- /O.CAN.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/ EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CONRAD...FAIRFIELD 242 PM MST TUE JAN 6 2009 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE NOT EXPECTED TO BE AS STRONG AS WAS EARLIER THOUGHT. STILL IT WILL BE VERY WINDY WITH SOUTHWEST WINDS WINDS OF 20 TO 30 MPH DEVELOPING BY AFTERNOON. LOCAL GUSTS NEAR 50 MPH ARE POSSIBLE. $$ MTZ009-010-048-070500- /O.CON.KTFX.HW.W.0001.090107T0300Z-090108T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 242 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH TONIGHT WITH GUSTS TO 70 MPH ARE LIKELY. STRONG WINDS WILL DEVELOP THIS EVENING OVER THE ROCKY MOUNTAIN FRONT AND SPREAD TO THE ADJACENT PLAINS BY LATE TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ014-052>054-070500- /O.EXA.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE CITIES OF...HELENA...LINCOLN...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS 242 PM MST TUE JAN 6 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND ADJOINING PASSES LATE TONIGHT AND CONTINUE THOUGH WEDNESDAY. GUSTS UP TO 60 MPH ARE POSSIBLE WITH LOCALLY POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. IN THE VALLEYS WINDS WILL NOT BE AS STRONG WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL BEGIN TO DIMINISH WEDNESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ012-050-070500- /O.CON.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/ CASCADE-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD 242 PM MST TUE JAN 6 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE TONIGHT AND CONTINUE THOUGH WEDNESDAY. GUSTS UP TO 60 MPH ARE POSSIBLE WITH LOCALLY POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. OVER THE PLAINS WINDS WILL NOT BE AS STRONG WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH DEVELOPING BY NOON WEDNESDAY. WINDS WILL BEGIN TO DIMINISH WEDNESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 070357 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 857 PM MST TUE JAN 6 2009 MTZ052-053-070500- /O.CAN.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/ JEFFERSON-BROADWATER- INCLUDING THE CITIES OF...BOULDER...TOWNSEND 857 PM MST TUE JAN 6 2009 ...HIGH WIND WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WATCH. LATEST INFORMATIONS SUGGESTS HIGH WIND CRITERIA WILL NOT BE MET. $$ MTZ012-014-050-054-071200- /O.UPG.KTFX.HW.A.0002.090107T1200Z-090108T0700Z/ /O.EXB.KTFX.HW.W.0001.090107T1200Z-090108T0700Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN... STANFORD...WHITE SULPHUR SPRINGS 857 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND ADJOINING PASSES LATE TONIGHT AND CONTINUE THOUGH WEDNESDAY. GUSTS UP TO 60 MPH ARE POSSIBLE WITH LOCALLY POOR VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. IN THE VALLEYS WINDS WILL NOT BE AS STRONG WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. WINDS WILL BEGIN TO DIMINISH WEDNESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ046-049-071200- /O.EXB.KTFX.HW.W.0001.090107T1200Z-090108T0700Z/ EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CONRAD...FAIRFIELD 857 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH TONIGHT WITH GUSTS TO 70 MPH ARE LIKELY. STRONG WINDS WILL DEVELOP THIS EVENING OVER THE ROCKY MOUNTAIN FRONT AND SPREAD TO THE ADJACENT PLAINS BY LATE TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-071200- /O.CON.KTFX.HW.W.0001.000000T0000Z-090108T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 857 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH TONIGHT WITH GUSTS TO 70 MPH ARE LIKELY. STRONG WINDS WILL DEVELOP THIS EVENING OVER THE ROCKY MOUNTAIN FRONT AND SPREAD TO THE ADJACENT PLAINS BY LATE TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR WEDNESDAY MORNING WITH WINDS GRADUALLY DIMINISHING LATE WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 071150 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 450 AM MST WED JAN 7 2009 MTZ012-014-046-049-050-054-072300- /O.CON.KTFX.HW.W.0001.090107T1200Z-090108T0700Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...HELENA...LINCOLN... CONRAD...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 450 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP TO THIS MORNING WITH GUSTS TO 70 MPH LIKELY. THE STRONGEST WINDS WILL LATE THIS MORNING THROUGH EARLY THIS AFTERNOON WITH WINDS GRADUALLY DIMINISHING THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-072300- /O.CON.KTFX.HW.W.0001.000000T0000Z-090108T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 450 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL DEVELOP THIS MORNING AND CONTINUE INTO THIS EVENING. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR LATE THIS MORNING THROUGH THIS AFTERNOON WITH WINDS GRADUALLY DIMINISHING BY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 071658 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 958 AM MST WED JAN 7 2009 MTZ012-046-049-050-054-071800- /O.CAN.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/ CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...CONRAD...FAIRFIELD... STANFORD...WHITE SULPHUR SPRINGS 958 AM MST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL NOT BE QUITE AS WINDY AS WAS EARLIER THOUGHT. STILL EXPECT SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH. $$ MTZ009-010-048-080700- /O.CON.KTFX.HW.W.0001.000000T0000Z-090108T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 958 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. WINDS WILL GRADUALLY DIMINISH THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ014-080700- /O.CON.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 958 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. WIND GUSTS TO NEAR 70 MPH WERE REPORTED EARLIER THIS MORNING NEAR SILVER CITY. WINDS WILL GRADUALLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 072132 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MST WED JAN 7 2009 MTZ009-010-048-080500- /O.EXT.KTFX.HW.W.0001.000000T0000Z-090108T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 232 PM MST WED JAN 7 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY. EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH. EXPECT WIND SPEEDS TO GRADUALLY DIMINISH ON THURSDAY MORNING. WIND GUSTS OVER 70 MPH HAVE OCCURRED ALONG THE FRONT RANGE OF THE ROCKIES ON WEDNESDAY MORNING...WHILE WIND GUSTS JUST AROUND 55 MPH HAVE BEEN RECORDED IN THE CUT BANK AREA ON WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ014-080500- /O.CON.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 232 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH THROUGH WEDNESDAY EVENING. WIND GUSTS NEAR 70 MPH WERE REPORTED EARLIER THIS MORNING NEAR SILVER CITY...WHILE MACDONALD PASS HAS WIND GUSTS NEAR 45 MPH THIS AFTERNOON. THE WINDS WILL GRADUALLY DIMINISH IN INTENSITY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 080426 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 926 PM MST WED JAN 7 2009 MTZ014-080530- /O.CAN.KTFX.HW.W.0001.000000T0000Z-090108T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 926 PM MST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE NO LONGER EXPECTED. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ009-010-048-081200- /O.EXT.KTFX.HW.W.0001.000000T0000Z-090108T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 926 PM MST WED JAN 7 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST THURSDAY. EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH. EXPECT WIND SPEEDS TO GRADUALLY DIMINISH ON THURSDAY MORNING. WIND GUSTS OVER 70 MPH HAVE OCCURRED ALONG THE FRONT RANGE OF THE ROCKIES ON WEDNESDAY MORNING...WHILE WIND GUSTS JUST AROUND 55 MPH HAVE BEEN RECORDED IN THE CUT BANK AREA ON WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 081139 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 439 AM MST THU JAN 8 2009 MTZ009-010-048-081245- /O.CAN.KTFX.HW.W.0001.000000T0000Z-090108T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 439 AM MST THU JAN 8 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...HOWEVER WIND GUSTS WILL GENERALLY REMAIN BELOW 55 MPH. THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 6, 4:35 AM MST, 13 minutes earlier.
Area forecast discussion, Jan 6, 4:35 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST TUE JAN 6 2009 ...UPDATE TO AVIATION... .DISCUSSION... TODAY THROUGH THURSDAY...STRONG/MOIST NW FLOW ALOFT WILL REMAIN OVER THE REGION THROUGH THE MIDDLE OF THIS WEEK WITH SEVERAL EMBEDDED DISTURBANCES TO IMPACT THE REGION. AN UPPER LEVEL JET MAXIMUM MOVES SE INTO THE NORTHERN ROCKIES TODAY WITH MOISTURE INCREASING ALONG AND WEST OF THE CONTINENTAL DIVIDE THROUGH THE DAY...SPREADING INTO THE SW MT MOUNTAINS THIS AFTERNOON. LATE THIS AFTERNOON THROUGH TONIGHT...AS THE UPPER LEVEL JET AND MID LEVEL DISTURBANCE PROGRESS OVERHEAD...A NW TO SE ORIENTED SURFACE TROUGH OF LOW PRESSURE DEVELOPS AND SHIFTS EAST ACROSS CENTRAL MT. AN AREA OF SNOW WILL DEVELOP ALONG AND NE NE OF THE SURFACE TROUGH BY THIS EVENING AND SLOWLY MOVE EAST OVERNIGHT. BEST CHANCE OF PRECIPITATION WITH THIS FEATURE WILL BE TO THE EAST OF A LINE FROM KCTB TO KGTF TO KBZN. EXPECT SIGNIFICANT ACCUMULATIONS WITH THIS FEATURE OVER NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE AND OVER THE MTNS OF SW MT WHERE 6-12 INCHES OF NEW SNOW IS EXPECTED BY WEDNESDAY MORNING. OVER THE PLAINS/LOWER ELEVATIONS OF THE FORECAST AREA...SNOW AMOUNTS THROUGH WEDNESDAY MORNING WILL GENERALLY BE LESS THAN THREE INCHES...HOWEVER THE SITUATION BEARS WATCHING AS MODELS HAVE BEEN ON AN INCREASING TREND WITH QPF AMOUNTS OVER THE LAST FEW MODEL RUNS...ESPECIALLY OVER JUDITH BASIN AND FERGUS COUNTIES. WINTER WEATHER HIGHLIGHTS WILL BE ISSUED FOR THE HIGHER ELEVATIONS OF GALLATIN AND MADISON COUNTY(INCLUDING WEST YELLOWSTONE) FOR THIS AFTERNOON THROUGH THURSDAY MORNING. A WINTER STORM WARNING WILL ALSO TAKE EFFECT THIS AFTERNOON FOR THE ROCKY MTN FRONT MOUNTAINS(ABOVE 5000FT). EXPECT SNOW TO CONTINUE ALONG THE ROCKY MTN FRONT THROUGH THURSDAY AS THE MOIST WNW FLOW ALOFT CONTINUES TO BRING STEADY OROGRAPHIC PRECIP TO THOSE LOCATIONS. IN ADDITION TO THE SNOW...STRONG WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS IN THE MTNS ALONG THE ROCKY MTN FRONT AND ESPECIALLY OVER MARIAS PASS THROUGH THE NEXT 48 HRS. THE SURFACE TROUGH LIFTS NE ACROSS NORTH CENTRAL MT ON WEDNESDAY AND SNOW MAY END NS SOME AREAS AS LIGHT RAIN AS MILDER TEMPERATURES AND WINDY CONDITIONS DEVELOP BEHIND THE TROUGH. VERY WINDY CONDITIONS WILL DEVELOP FIRST ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS TONIGHT...THEN SPREAD EAST ONTO WESTERN AND SOUTHWEST PORTIONS OF NORTH CENTRAL MT ON WEDNESDAY. HAVE UPGRADED THE HIGH WIND WATCH FOR THE ROCKY MTN FRONT AND EASTERN GLACIER COUNTY TO A WARNING AND WILL INCLUDE A HIGH WIND WATCH FOR AREAS TO THE EAST FOR WEDNESDAY THROUGH WEDNESDAY EVENING. SURFACE PRESSURE GRADIENT RELAXES SOME ACROSS THE FORECAST AREA ON THURSDAY WITH DOWNSLOPE WINDS KEEPING TEMPS MILD EAST OF THE ROCKIES. STEADY FLOW OF MOISTURE INTO NW MT WILL KEEP SNOW GOING OVER THE WESTERN MTNS AND WINTER WEATHER HIGHLIGHTS MAY NEED TO BE CONTINUED FOR THE HIGHER ELEVATIONS OF THE ROCKY MTN FRONT. HOENISCH THURSDAY NIGHT THROUGH TUESDAY NIGHT...MODELS CONTINUE TO BRING A CLOSED SURFACE LOW THROUGH SOUTHERN ALBERTA INTO EASTERN MONTANA ON THURSDAY...THEN BRING A COLD FRONT SOUTH OUT OF ALBERTA DURING THE OVERNIGHT HOURS. MODELS HAVE BACKED OFF A BIT ON QPF AMOUNTS...BUT WOULD EXPECT THAT SNOW SHOULD STILL BECOME LIKELY ACROSS PORTIONS OF NORTH CENTRAL MONTANA AS THE COLD FRONT SLIPS SOUTH THURSDAY EVENING...WITH AREAS OF BLOWING SNOW EXPECTED AS GUSTY NORTHERLY WINDS SET UP BEHIND THE FRONT. THE COOL DOWN WILL BE SHORT LIVED AS THE UPPER LEVEL FLOW RETURNS TO NORTHWEST FLOW ALOFT WHEN ANOTHER BROAD RIDGE SETS UP IN THE EASTERN PACIFIC FOR THE WEEKEND. MODELS REMAIN IN DECENT AGREEMENT KEEPING A SURFACE LOW PRESSURE TROUGH IN ALBERTA AND SASKATCHEWAN FOR GUSTY WESTERLY WINDS ACROSS MY FORECAST AREA WITH TEMPERATURES EXPECTED TO BE NEAR OR ABOVE SEASONAL AVERAGES AND THE CHANCE OF PRECIPITATION NEAR OR BELOW CLIMATOLOGY. MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK BUT IT APPEARS PROBABLY THAT ANOTHER ARCTIC AIRMASS WILL MOVE SOUTH OUT OF CANADA. QUESTION APPEARS TO BE WHETHER IT MOVES INTO MONTANA...OR COMES DOWN FARTHER EAST IN THE DAKOTAS. FOR NOW WILL GO WITH A COMPROMISE SOLUTION THAT COOLS OFF TEMPERATURES SOMEWHAT...AND INCREASES THE CHANCE OF PRECIPITATION. WOULD EXPECT THAT IF THE ARCTIC AIRMASS DOES COME IN FARTHER TO THE WEST TEMPERATURES WOULD NEED TO BE DROPPED SIGNIFICANTLY MORE. MPJ && .AVIATION... MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TODAY THROUGH WEDNESDAY MORNING. LOW AND MID LEVEL CLOUD COVER WILL INCREASE ACROSS THE REGION AFTER 18Z TODAY WITH ISOLATED TO SCATTERED SNOW SHOWERS POSSIBLY AFFECTING THE WESTERN FORECAST TERMINALS WITH BRIEF PERIODS OF MVFR CONDITIONS. AFTER 00Z WEDNESDAY LIGHT SNOW IS EXPECTED TO BECOME WIDESPREAD IN SOUTHWEST MONTANA...AS WELL AS SOUTHERN AND EASTERN PORTIONS OF NORTH CENTRAL MONTANA. MVFR AND AREAS OF IFR CONDITIONS WILL PREVAIL IN THIS REGION WITH CONDITIONS IMPROVING FROM THE WEST AFTER 06Z. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 37 31 47 35 / 20 60 20 10 CTB 35 28 44 33 / 10 20 10 10 HLN 38 35 48 33 / 20 40 10 10 BZN 37 32 48 32 / 30 60 30 20 WEY 22 18 33 23 / 70 90 70 60 DLN 34 30 45 30 / 20 30 20 10 HVR 28 21 38 24 / 20 60 60 20 LWT 34 26 45 30 / 30 80 70 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR MTZ012-046-049-050. HIGH WIND WARNING FROM 8 PM THIS EVENING TO 5 AM MST THURSDAY FOR MTZ009-010-048. WINTER STORM WARNING FROM NOON TODAY TO NOON MST THURSDAY FOR MTZ009-048. WINTER STORM WARNING FROM NOON TODAY TO NOON MST WEDNESDAY FOR MTZ015-055. && SHORT TERM...HOENISCH LONG TERM...MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 5, 2:57 PM MST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MST MON JAN 5 2009 MTZ009-010-048-062200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 257 PM MST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST TODAY. GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THAT WILL RESTRICT VISIBILITIES AND COULD CAUSE ROAD CLOSURES AND TRAVEL DELAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH THURSDAY MORNING. VERY STRONG WINDS ARE POSSIBLE ACROSS THE ROCKY MOUNTAIN FRONT AND THE ADJACENT HIGH PLAINS. SNOW IS ALSO POSSIBLE NEAR THE DIVIDE AND BLOWING SNOW FROM PREVIOUS STORMS COULD CAUSE SUDDEN DROPS IN VISIBILITY. SNOW WILL BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER WEATHER DISTURBANCE MOVES INTO THE REGION. WARMER AIR ALOFT ASSOCIATED WITH THIS SYSTEM MAY BRING SOME LIGHT FREEZING RAIN TO PORTIONS OF THE AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-013-044-046-049>051-062200- CASCADE-CHOUTEAU-TOOLE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- FERGUS- 257 PM MST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST TODAY. GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THAT WILL RESTRICT VISIBILITIES AND COULD CAUSE ROAD CLOSURES AND TRAVEL DELAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PERIOD OF SNOW IS POSSIBLE ACROSS CENTRAL AND EASTERN PORTIONS OF NORTH CENTRAL MONTANA TUESDAY NIGHT INTO WEDNESDAY AS A WEATHER DISTURBANCE MOVES THROUGH THE REGION. VERY STRONG WINDS ARE POSSIBLE ACROSS SOUTHWEST PORTIONS OF NORTH CENTRAL MT ON WEDNESDAY AS THE WEATHER DISTURBANCE MOVES ACROSS THE REGION IN ASSOCIATION WITH STRONG WINDS ALOFT. SNOW WILL BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER WEATHER DISTURBANCE MOVES INTO THE REGION. WARMER AIR ALOFT ASSOCIATED WITH THIS SYSTEM MAY BRING SOME LIGHT FREEZING RAIN TO PORTIONS OF THE AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-014-015-045-047-052>055-062200- BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- LIBERTY-BLAINE-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 257 PM MST MON JAN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWEST WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:33 AM MST | Winter Storm Warning | TFX | 3 days | |
| Jan 6, 4:48 AM MST | High Wind Watch | TFX | 16 hr | |
| Jan 6, 2:32 PM MST | Winter Weather Advisory | TFX | 21 hr | |
| Jan 6, 3:38 PM MST | Areal Flood Warning | TFX | Madison | 48 hr |
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.